Florida, 2012Damaging Wind in Florida, July 12, 2012
July 12, 2012 · NWS TAE · 1 event in 1 county or zone
Another day of scattered afternoon pulse convection occurred across northwest Florida with one storm briefly becoming severe over Perry.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Another day of scattered afternoon pulse convection occurred across northwest Florida with one storm briefly becoming severe over Perry.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jul 12, 2:43 PM EST, 3 hours 32 minutes earlier.
Area forecast discussion, Jul 12, 2:43 PM EST, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
ISSUED BY NATIONAL WEATHER SERVICE MOBILE AL
343 PM EDT Thu Jul 12 2012
.SHORT TERM...[Tonight through Sunday night].
The upper trof oriented along the lower Mississippi river valley
retrogrades somewhat into the southeastern Plains through Saturday
as upper ridging builds into the southeast states. Abundant gulf
moisture in place over the area with precipitable water values
near 2-2.2 inches will see a modest decrease to 1.7 to 2 inches by
Saturday due to correspondingly modest subsidence with the upper
ridging. A weak stationary front currently extending from eastern
Texas northeastward to eastern Tennessee retreats westward and
weakens through Saturday as surface ridging over the east central
states builds into the southeast states along with the upper
ridging. For Friday...a weak inverted trof...an eddy in the
easterlies...will move across the northern Gulf and combine with
the sea breeze to produce enhanced convective development in the
deeply tropical airmass over the region. Will have pops increasing
to likely over the western portion of the area with chance pops
elsewhere...then pops decrease overnight to low end chance/slight
chance. The inverted trof works further inland mainly into
Louisiana and Mississippi through Saturday with the forecast area
left with the sea breeze as the primary forcing mechanism. Will
have good chance pops over the western portion of the area...where
deep layer moisture is highest...tapering to low end chance pops
over the eastern portion. A vigorous shortwave system meanwhile
advances across the northern plains and into the Great Lakes
region on Sunday...and phases with the southeastern Plains upper
trof. The combined upper trof then advances to the lower
Mississippi river valley again Sunday into Sunday night with
ridging over the southeast states retreating into the western
Atlantic. Precipitable water values will be slightly below
normal...near 1.5 inches...due to modest subsidence from the
retreating upper ridge. The surface ridging over the area weakens
meanwhile and shifts southward to be oriented along the coast
maintaining a light southerly flow over the forecast area. The sea
breeze remains the primary forcing mechanism for the most of the
area again on Sunday and will continue with chance pops. The
potential for severe storm development continues to be low through
the period though convection that does develop will have the
potential for locally heavy rainfall thanks to the deep tropical
airmass over the area along with gusty winds and frequent
lightning. Temperatures will be near seasonable levels on Friday
then slightly above seasonable levels Saturday and Sunday. /29
&&
.LONG TERM...[Monday through Thursday].
The phasing of the weak upper trof over the lower Mississippi river
valley and the northeast states shortwave trof breaks down on Monday
with the northern system exiting into the Atlantic. The weak upper
trof retreats westward Tuesday into Wednesday into the Southern
Plains with modest upper level ridging building into the southeast
states. A longwave trof begins to amplify over the northeast states
on Wednesday...and builds into the southeast states on Thursday. A
surface ridge oriented along the northeastern Gulf coast moves into
the northern Gulf by Thursday as a trailing cold front...associated
with a Canadian system moving off into the Atlantic...moves
gradually southward into the Gulf coastal states. At this time the
front looks to remain north of the forecast area but convective
development may be enhanced over the northern portion of the area.
Otherwise...a light southerly flow will continue over the area with
the sea breeze as the primary mechanism for convective initiation.
Deep layer moisture improves over the area on Monday to near 1.9
inches and remains close to this through Thursday. Temperatures
will generally be near seasonable values through the period. /29
&&
.AVIATION...
[18Z taf issuance]...scattered convection is ongoing across the
Florida panhandle and will continue to progress inland through the
early evening. Outside of the showers and stores...vfr conditions
will prevail with light southerly to southeasterly winds. If the
East coast sea breeze progresses westward fast enough...the
easternmost taf sites could experience another rough of storms
early this evening. Fog and mvfr conditions will be possible and
the northern tier of taf sites early Friday between 10 and 14 UTC.
07/MAB.
&&
.MARINE...
Surface high pressure over the western Atlantic noses westward into
the southeastern U.S. resulting in a light onshore flow and small
sea states through the period. Winds...waves and seas locally
higher in and near storms. Will keep the possibility of waterspouts
due to the very moist environment and light winds. /10
&&
.FIRE WEATHER...
A moist southeasterly flow will continue over the area through the
weekend. Afternoon relative humidities will remain well above
critical levels with scattered to occasionally numerous showers and
thunderstorms. /29
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 72 92 75 92 73 / 50 60 30 40 30
Panama City 75 89 76 91 77 / 40 60 40 50 30
Dothan 72 92 73 92 73 / 50 60 40 50 30
Albany 73 93 73 93 73 / 50 50 30 40 30
Valdosta 71 93 72 93 72 / 50 50 30 40 30
Cross City 72 92 72 94 72 / 50 50 30 40 30
Apalachicola 75 88 76 90 78 / 40 60 40 40 30
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...None.
GA...None.
FL...None.
GM...None.
&&
Hazardous weather outlook, Jul 12, 1:27 AM EST, 16 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
227 AM EDT THU JUL 12 2012
ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-131100-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
227 AM EDT THU JUL 12 2012 /127 AM CDT THU JUL 12 2012/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT...
A FEW WATERSPOUTS ARE POSSIBLE THROUGH THE DAY ALONG THE COASTAL
WATERS. OTHERWISE...SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS ARE EXPECTED TODAY ACROSS THE AREA...EXPANDING
NORTHWARD THROUGH THE AFTERNOON. THE THREAT OF SEVERE STORMS OVER
LAND IS LOW.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
A TYPICAL SUMMERTIME PATTERN WILL BE IN PLACE THROUGH THE
PERIOD WITH DAILY CHANCES OF SHOWERS AND THUNDERSTORMS. WIDESPREAD
OR ORGANIZED SEVERE STORMS ARE UNLIKELY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.
DVD
In the hours before
Special weather statement, Jul 12, 5:42 PM EST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
642 PM EDT THU JUL 12 2012
FLZ028-029-122345-
LAFAYETTE FL-INLAND TAYLOR FL-
642 PM EDT THU JUL 12 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR LAFAYETTE AND
NORTHEASTERN TAYLOR COUNTIES IN THE FLORIDA BIG BEND...
* UNTIL 745 PM EDT
AT 639 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 8 MILES WEST OF MAYO...OR 6 MILES SOUTH OF BUCKVILLE...
MOVING NORTHWEST AT 15 MPH.
WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
ALSO...NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH
THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
LAT...LON 3005 8361 3028 8350 3008 8318 2992 8328
TIME...MOT...LOC 2242Z 116DEG 13KT 3005 8332
38-GODSEY
Thunderstorm Wind, Taylor
- When
- July 12, 6:15 PM EST
- Where
- Taylor County, Perry
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- County Official
- Coordinates
- 30.110, -83.580
The Taylor county 911 dispatch reported power lines blown down around Perry, focused on Main Street and Highway 19. Monetary damage was estimated.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Dust Storm in Arizona, July 12 to 16, 20121 death · 1 injured · $5.3 million · 16 events
- Flash Flooding and Hail in Nevada, July 12 to 16, 2012$50 million · 1.25 in hail · 15 events
- Flash Flooding and Flooding in Texas, July 12 to 15, 2012$7.3 million · 12 events
- Hail and Damaging Winds in Nebraska, July 12, 2012$175,000 · 1.5 in hail · 11 events
- Hail and Damaging Winds in Arkansas, July 12 to 14, 2012$145,000 · 1 in hail · 5 events
- Flash Flooding in California, July 12 to 15, 2012$105,000 · 11 events
- Hail in Minnesota, July 12, 2012$100,000 · 0.88 in hail · 2 events
- Flash Flood and Damaging Winds in Arizona, July 12, 2012$70,000 · 61 kt wind · 6 events
- Wildfire in Utah, July 12 to 27, 2012$50,000 · 1 event
- Tornado and Hail in North Dakota, July 12, 2012EF1 · 5 events
- Hail and Damaging Winds in Minnesota, July 12, 20121.75 in hail · 16 events
- Flash Flooding and Heavy Rain in Texas, July 12 to 13, 2012$2,000 · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 391407.